Hail, Calloway
- When
- March 29, 5:11 PM CST to 5:13 PM CST
- Where
- Calloway County, 2 mi W of Lynn Grove
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.600, -88.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 29, 2:00 PM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CST FRI MAR 29 2002 PM CONVECTION/SVR WX ASSOCIATED WITH FRONTAL BOUNDARY EXTENDING ACROSS NRN PERIPHERY OF PAH FA. AIRMASS FRONT IS ENCOUNTERING IS WARM/MOIST AND INCREASINGLY UNSTABLE...WITH LAPS SHOWING EARLY PM LIS TO -2/-3. STILL AWAITING BREAKDOWN OF CAP FOR SURFACE BASED ACTIVITY...WHICH APPEARS TO BE STARTING AS LAPS 15-18Z TREND SHOWS SURFACE BASED CAPES INCREASING FM 300 TO 500 TO 600 J/KG. NEAR TERM CHALLENGE IS POPS ASSOCIATED WITH INCOMING FRONT. ALL MODELS HAVE SYSTEM THRU FA BY/SHORTLY AFT 00Z. WL WAIT TIL LAST MINUTE FOR COUNTY BREAK-OUT...ESPECIALLY REGARDING WATCH STATUS...BUT ANTICIPATE LINGERING SMALL EARLY EVENING CHC POP FOR DEPARTING FRONT SE SECTIONS. MODELS DISAGREE ON VIGOR OF PUSHING FRONT AND ITS ASSOCIATED MOISTURE THRU FA...WITH NGM LEAST AGGRESSIVE/ETA MOST AND AVN IN BETWEEN. WITH FLOW ALOFT BECOMING WLY-WNWLY...AM NOT TOO CONVINCED ON LONG-LIVED CLEAR-OUT...AND THUS WL TOE A MID-GROUND AND MAINTAIN SOME AT LEAST SOME CLOUDS THRU THE NEXT COUPLE PERIODS. BASICALLY EXPECT MOCLOUDY EARLY NIGHT...PTCLDY LATE NIGHT/EARLY SAT...AND THEN MOCLOUDY AGAIN LATE SAT-SAT NIGHT...BUT WL CHOOSE ONE OR THE OTHER DEPENDING ON WHERE THE GROUPING IS. NEXT CHALLENGE IS SAT NIGHT-SUN CHC PCPN...AND SIMILAR MODEL DISCREPANCY IS MAINTAINED. WHILE THE FLOW PATTERN SUGGESTS CONTINUED CLOUDS AM NOT AS CONVINCED ON THE PCPN CHC...AS EVEN THE MID ROAD AVN KEEPS VORT ENERGY AND MOST QPF TO THE SOUTH. WL THEREFORE ELIMINATE POPS NRN PERIPHERY BUT MAINTAIN CHC CAT POPS FOR THE SOUTH...PARTICULARLY SE PTNS...AS SURFACE SYSTEM EJECTS NE FM LWR MS VALLEY. NEW EXTENDED MODEL GUIDANCE NARROWS THE PCPN CHC TO TUE BUT BROAD UPR TROFFING KEEPS CLOUDS/COOLER WX IN ANOTHER DAY...MODERATING SOME TOWARD THE END OF THE WEEK AS UPR TROF MOVES EAST AND SURFACE RIDGING COMES IN BEHIND IT. NOT A WHOLE LOT OF MODEL DISCREPANCY ON TEMPS SAVE FOR THE OBVIOUS LEANS GIVEN THEIR RESPECTIVE PREFERENCES ON THE SAT NIGHT-SUN PCPN CHC (NGM COLDER/WETTER). WL ADJUST FCST ACCORDINGLY THERE (SAT NIGHT-SUN)...MORE IN DIRECTION OF AVN BASED NOS...OTHERWISE ALL GUIDANCE GENERALLY IN AGREEMENT. .PAH...NONE. HUMPHREY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
431 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 PM BARDWELL KY 0.75 INCH HAIL
03/29/02 CARLISLE REPORTED BY CARLISLE
COUNTY DESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0438 PM HICKMAN KY 0.75 INCH HAIL
03/29/02 FULTONILZ083-086-087-089>094-INZ081-082-085>088-KYZ001>022-MOZ110>112-114- 300200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 445 PM CST FRI MAR 29 2002 ...TORNADO WATCH NUMBER 48 HAS BEEN CANCELLED FOR ALL OF SOUTHWEST INDIANA...ALL OF SOUTHERN ILLINOIS...ALL OF SOUTHEAST MISSOURI AND PORTIONS OF WESTERN KENTUCKY... ONLY THE FOLLOWING COUNTIES ARE STILL UNDER TORNADO WATCH 48. IN WESTERN KENTUCKY... HICKMAN...FULTON...GRAVES...MARSHALL...CALLOWAY...LYON...TRIGG ...HOPKINS...CALDWELL...DAVIESS...MCLEAN...MUHLENBERG...CHRISTIAN AND TODD.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
450 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 1S POSSUM TROT KY 0.88 INCH HAIL
03/29/02 MARSHALL SPOTTER REPORTED HAIL ON
INTERSTATE 24PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
453 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0451 PM 1W DRAFFENVILLE KY 0.75 INCH HAIL
03/29/02 MARSHALLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
459 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 2N WINGO KY 0.75 INCH HAIL
03/29/02 GRAVES REPORTED BY GRAVES CO
DESThe Paducah radar (KPAH), 59 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5280539.